Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Closed Thread
 
Thread Tools
Old 03-06-2002, 06:42 AM   #1  
Senior Member
Thread Starter
 
Phoebe's Avatar
 
Join Date: Sep 1999
Location: London
Posts: 236

Question Medication

Thank you Suzanne for starting this forum. It really helps to discuss depression with people who actually know how you feel.

I was initially diagnosed as clinically depressed in August 1996 and since then have had several bouts, some of which I have taken medication for. I just wanted to ask if anyone here on 3fc has taken medication and lost weight. I didn't know that weight gain was a side affect of anti-depressants but am not surprised as the ones I have taken have generally made me feel very sedated and not at all active.

I am not on medication at the moment but was considering going back on it. I really really want to lose weight though and although being overweight isn't the cause of my depression, it certainly doesn't help when I feel low. So I am trying to balance out whether to go back on medication or not.

Last edited by Phoebe; 03-06-2002 at 06:44 AM.
Phoebe is offline  
Old 03-06-2002, 06:59 AM   #2  
Member
 
asta's Avatar
 
Join Date: Jan 2001
Location: Dallas,TX,USA
Posts: 90

Default

Good topic!

I have been on prozac for about 18 months and have lost a little over 100 lbs. I think that it helps with weight loss.

asta
asta is offline  
Old 03-06-2002, 09:48 PM   #3  
The Basket Case
 
Loves-to-Be's Avatar
 
Join Date: May 2001
Location: Glendale, AZ
Posts: 27

Default

What a great forum! I've been depressed on and off since I was 10 but have been on medication for only 2 years. (thank God for SSRI's) I had a huge spell of clinical depression in 1987 that lasted 3 years. In that time I gained 120 pounds. The prozac has given me the ability to think about, and do something about, the weight after all these years.

Talk to your DR. and explain your concerns. The meds are more likely to help you than hurt you.

Yvette
Loves-to-Be is offline  
Old 03-07-2002, 07:01 AM   #4  
Senior Member
 
Freckles's Avatar
 
Join Date: Sep 1999
Location: Wisconsin
Posts: 436

S/C/G: 242/199/160

Height: 5' 5"

Smile

THANKS FOR OPENING UP THIS THREAD!

I believe that this thread will be a big hit! I'm finding out that depression & weight problems go together! I'm on Wellbutrin right now, but am thinking about trying another.
I thought I read somewhere that there is a drug out there somewhere that you are given a shot once p/month & that you don't have to worry about medicine until another month rolls along. Wouldn't that be great? I'm not sure if it w/b for everyone, but I'd sure like to check it out! I'll check in later & see what everyone will be posting. Thanks again!
Freckles is offline  
Old 03-07-2002, 01:47 PM   #5  
Senior Member
 
veggie's Avatar
 
Join Date: Dec 2000
Location: North UK
Posts: 4,718

Default

Ive been on efexor for about 3 months I havent lost any weight but I dont think I can put the blame on the tablets personaly!
veggie is offline  
Old 03-07-2002, 11:45 PM   #6  
Cookin' With A Vengeance!
 
dentrassi's Avatar
 
Join Date: Feb 2002
Location: Royal Oak, MI
Posts: 2,509

Default Monthly meds

I think there is a Prozac that you only take once a month, don't know if it is a shot or not though.
dentrassi is offline  
Old 03-08-2002, 01:30 PM   #7  
Senior Member
 
Freckles's Avatar
 
Join Date: Sep 1999
Location: Wisconsin
Posts: 436

S/C/G: 242/199/160

Height: 5' 5"

Default

Thanks Dentrassi, for the info.! I'm going to ask my doctor about the once p/month Prozac. See yah later!
Freckles is offline  
Old 03-16-2002, 09:55 AM   #8  
Junior Member
 
sweetone's Avatar
 
Join Date: Feb 2000
Location: MN
Posts: 8

Default

Hi. I've been taking Prozac on and off for about 12 years now. The first time I took it, I lost a lot of weight, but I was also exercising more because I felt better.

I have since put on a lot more weight, but I don't think that it has to do with the antidepressents for me as I gained it both while on and while off the drug.

I'm not sure about once-a-month Prozac, but there is a once-a-week Prozac. Just remember that there probably isn't a generic for the once-a-week. There is, however, a generic now for the daily pill, and I believe it's about 1/2 to 2/3 the cost of the brand name.

Angie
sweetone is offline  
Old 03-16-2002, 04:30 PM   #9  
Senior Member
 
Freckles's Avatar
 
Join Date: Sep 1999
Location: Wisconsin
Posts: 436

S/C/G: 242/199/160

Height: 5' 5"

Angry

Dear Angie:

Thanks for the information on Prozac. Maybe it does have to be taken once p/wk. instead of once p/month. I haven't asked my my doctor yet, but will soon. Have a great weekend!
Freckles is offline  
Closed Thread

Related Topics
Thread Thread Starter Forum Replies Last Post
Medication and appetite aaneri Depression and Weight Issues 25 06-20-2009 08:28 PM
I'm getting off the medication. I'm going crazy. GonnaBminni Depression and Weight Issues 34 06-07-2005 08:37 PM
Medication induced weight gain Meigg Depression and Weight Issues 18 10-15-2002 04:22 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 07:40 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.